Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 17, 2017, 2:38 AM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at May 17, 2017, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2017, 2:38 AM PDT (09:38 UTC)
- In effect from
- May 17, 2017, 11:00 AM PDT
- Expired
- May 17, 2017, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3559 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697 WWUS85 KVEF 170938 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 238 AM PDT Wed May 17 2017 NVZ462-465-171800- /O.NEW.KVEF.FW.W.0006.170517T1800Z-170518T0400Z/ Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 238 AM PDT Wed May 17 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 462 AND 465... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM this morning to 9 PM PDT this evening. * AFFECTED AREA...In Nevada...Fire weather zones 462 and 465. The strongest winds and lowest RH values are expected to the north and west of the Las Vegas Valley. * TIMING...Winds will increase late this morning, peak late this afternoon before decreasing this evening. * WIND...Northwest 25 to 35 mph, gusts 35 to 45 mph. * HUMIDITY...Minimum RH values reaching 8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly and exhibit extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Wolcott weather.gov/lasvegas
2 follow-up statements
619 WWUS85 KVEF 171741 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1041 AM PDT Wed May 17 2017 NVZ462-465-180400- /O.CON.KVEF.FW.W.0006.170517T1800Z-170518T0400Z/ Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 1041 AM PDT Wed May 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 462 AND 465... * AFFECTED AREA...In Nevada...Fire weather zones 462 and 465. The strongest winds and lowest RH values are expected to the north and west of the Las Vegas Valley. * TIMING...Winds will continue to increase today, peak late this afternoon before decreasing this evening. * WIND...Northwest 25 to 35 mph, gusts 35 to 45 mph. * HUMIDITY...Minimum RH values reaching 8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly and exhibit extreme fire behavior. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
276 WWUS85 KVEF 180357 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 857 PM PDT Wed May 17 2017 NVZ462-465-180500- /O.EXP.KVEF.FW.W.0006.000000T0000Z-170518T0400Z/ Nye County Deserts/Las Vegas Dispatch- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 857 PM PDT Wed May 17 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 462 AND 465... With the cooler temperatures humidity values have started to recover above 15 percent while the north winds have started to decrease. The Red Flag Warning will be allowed to expire at 9 pm PDT. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 16, 2:23 PM PDT, 12 hours 15 minutes earlier.
Area forecast discussion, May 16, 2:23 PM PDT, 12 hours 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 223 PM PDT Tue May 16 2017 .SYNOPSIS...A broad area of low pressure will settle across the Great Basin through Thursday night keeping temperatures below normal, bring periods of gusty wind and increase rain chances primarily for Lincoln and northern Mohave Counties. Dry conditions and warming temperatures can be expected over the weekend. && .SHORT TERM...Through Friday night... As one trough exits the area, water vapor shows a stronger trough over the Pacific Northwest this afternoon. This trough will slide southeast tonight, becoming centered and remain stationary over Utah/Colorado Wednesday and Thursday. One disturbance will rotate through Lincoln County Wednesday afternoon, followed by another moving south over Lincoln and Mohave Counties Thursday night. Best coverage for light showers will be from the southern Sierra east into Lincoln County tonight. On Wednesday and Thursday, coverage will in Lincoln and northern Mohave Counties. Not a great deal of instability but did include a slight chance of thunderstorms near the Utah Border with Lincoln and Mohave Counties Wednesday afternoon and Thursday afternoon. Extended the Wind Advisory for the western Mojave Desert through 11 am Wednesday morning before gusty westerly winds start to subside. Winds shift from the northwest or north Wednesday and Thursday under broad cyclonic flow aloft. Temperatures will stay well below normal through Thursday before warming kicks in later in the week as the upper trough moves further east. .LONG TERM...Saturday through Tuesday. Little has changed in the overall pattern. Dry northwesterly flow will dominate through the weekend allowing for a warming trend through at least Sunday. A shortwave could potentially move through the flow in the Sunday or Monday timeframe which would bring a slight increase in winds and may provide just enough forcing for a little shower activity over the Sierra. Overall, no major weather impacts appear to be on the horizon through the long term period. && .AVIATION...For McCarran...Breezy southwest winds will continue through the rest of today, ramping up later tonight. This evening sustained wind speeds of 13-18 kts with gusts 20-25 kts are expected, with occasional 30 kt gusts. Southwest winds are expected to remain throughout most of the night tonight before a wind shift to the north around 11-13Z Wednesday. North and northwesterly winds tomorrow should be 7-11 kts through the morning and most of the afternoon. More breezy northwest winds pick up late afternoon tomorrow around 23-00Z with speeds 14-19 kts gusting to 25-28 kts at times. Periods of scattered low ceilings around 10-15 kft will move over the area through the forecast period, but should remain within VFR conditions. For the rest of southern Nevada, northwest Arizona and southeast California...For the rest of the Las Vegas valley, DAG, EED, and IFP breezy southwest winds around 13-22 kts with peak gusts 20-30 kts will remain through most of the evening tonight. Thereafter, southwest and west winds will be lighter with speeds 6-11 kts before a northerly wind shift tomorrow morning through tomorrow. Though, gusty west to northwest conditions will persist for DAG through tomorrow afternoon. BIH should continue to see north winds through the forecast period, with gusty winds in the afternoons. Periods of scattered low ceilings around 10-15 kft will move across the area through the forecast period, but should remain within VFR conditions. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Short Term...Pierce Aviation...Kryston Long Term...Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.